Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 27, 2021, 11:49 PM CDT for Borden County, Dawson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2021, 11:49 PM CDT (04:49 UTC)
- Expired
- Apr 28, 2021, 12:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 104 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS84 KMAF 280449
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021
TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179
$$
87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:11 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Apr 27, 6:11 PM CDT, 5 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
611 PM CDT Tue Apr 27 2021
.DISCUSSION...
Please see the 00z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected over the next 24 hours with overcast
skies overnight at most terminals. Scattered thunderstorms will
continue to develop across the Permian Basin this evening, with
TSRA possible at KMAF through the early morning hours.
Development and timing are uncertain with these storms, so have
left out of the TAFs for now. Will amend as needed. Gusts will
die down over the next few hours and winds will calm overnight,
veering out of the SW/W. Gusts will again pick up late in the TAF
period.
&&
.PREV DISCUSSION... /issued 255 PM CDT Tue Apr 27 2021/
DISCUSSION...
Current radar and observations are showing a quasi-stationary
dryline from Monahans to the Gaines/Dawson County line. Winds are
holding from the south which is keeping dewpoints higher than
models were originally suggesting. This could be a significant
development as more low level moisture would make it easier to
break the cap currently suppressing convection and allowing for
more storms to develop...and earlier. It appears currently that
strong shear is limiting deep convection over the MAF CWA but
instability continues increasing with high temperatures still a
couple of hours away. Large hail and strong winds will be the
primary threats with a very low chance for an isolated tornado.
The deep upper low pulling the moisture into the Permian Basin is
only slowly moving east so the severe weather threat will continue
across the area through early Wednesday morning.
Wednesday we will be in the dry slot of the upper low keeping rain
chances mostly to our east and north. Models begin to diverge on
the movement of the low with GFS being more progressive and other
medium range models cutting off the low for a couple of days
before finally moving it to the east on Sunday. The low will bring
a cold front on Thursday and how much precipitation is associated
with it will depend greatly on the position of the low. Have kept
low chance PoPs in the forecast through Thursday given the model
uncertainty but this may need to be extended farther out should
the slower track prove correct. Temperatures drop below normal
Thursday and Friday behind the cold front before a warming trend
takes hold for the weekend.
Hennig
FIRE WEATHER...
Temperatures today are expected to be around 10 degrees above
normal. Minimum relative humidity values are expected to be 15
percent or less along and west of a line from the central Permian
Basin to the Lower Trans Pecos to the Big Bend area. Some
locations may experience single digit RH values. High winds are
expected in the Guadalupe and Delaware Mountains with winds near
or above 20 mph across much of the area. RFTI values are expected
to be between 3 and 8 across the western half of the area. ERC
values will generally be in the 70th to 89th percentile and 90th
to 96th percentile. These conditions have resulted in critical
fire weather generally along and west of a line from the western
Permian Basin...to Stockton Plateau...to the Presidio Valley for
today. There may be sudden shifts in wind direction this afternoon
and evening due to outflow boundaries from possible storms across
the Permian Basin and Lower Trans Pecos. There will be a slight
improvement in RH values for Wednesday but still expecting
widespread 10 to 15 percent RH across the area. Winds will
decrease slightly across the area for Wednesday but expect 20+ mph
winds from the Davis Mountains northward to Eddy County. This
will result in RFTI values of 3 to 5 in the above mentioned areas
and may lead to near critical to critical fire weather. Both RH
and wind improve on Thursday with below normal temperatures. The
only fire weather concerns on Thursday may be in the Guadalupe and
Delaware Mountains where winds are expected to be 20+ mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 62 84 53 70 / 50 10 20 30
Carlsbad 51 74 46 68 / 10 20 20 40
Dryden 66 90 58 79 / 30 10 10 20
Fort Stockton 58 81 53 72 / 30 10 10 30
Guadalupe Pass 49 65 44 62 / 0 10 10 40
Hobbs 50 75 46 67 / 10 10 20 40
Marfa 46 73 40 67 / 10 10 10 30
Midland Intl Airport 59 82 53 70 / 40 10 20 30
Odessa 58 80 51 70 / 40 10 20 30
Wink 53 80 50 72 / 20 10 20 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains of Eddy County.
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Gaines-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Loving-Marfa Plateau-Pecos-Presidio Valley-Reeves County
Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Warning until 8 PM MDT this evening for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
88/29Hazardous weather outlook, Apr 27, 3:44 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 344 PM CDT Tue Apr 27 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-282045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 344 PM CDT Tue Apr 27 2021 /244 PM MDT Tue Apr 27 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible this afternoon and tonight mainly over the Western Low Rolling Plains and Permian Basin. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing large hail, damaging winds, and an isolated tornado. A Red Flag warning is in effect through early evening for Southeast new Mexico and much of West Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Local storm report, Apr 27, 10:21 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1021 PM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST INADALE 32.54N 100.68W
04/27/2021 E80 MPH SCURRY TX EMERGENCY MNGR
ESTIMATED WINDS OF 80 MPH WITH GOLF BALL SIZED HAIL
OBSERVED.
&&
DEVIN.CHEHAKSpecial weather statement, Apr 27, 10:22 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1022 PM CDT Tue Apr 27 2021 TXZ046-047-051>053-280400- Mitchell TX-Martin TX-Dawson TX-Howard TX-Borden TX- 1022 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCURRY... NORTHWESTERN MITCHELL...SOUTHERN BORDEN...NORTHERN HOWARD... NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 1100 PM CDT... At 1021 PM CDT, Doppler radar was tracking strong thunderstorms 10 miles east of Lenorah, or 13 miles west of Big Spring, moving northeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Big Spring, Ackerly, Luther, Knott, Vealmoor and Vincent. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3217 10170 3232 10183 3284 10170 3247 10107 TIME...MOT...LOC 0321Z 233DEG 36KT 3229 10170 87
Special weather statement, Apr 27, 11:05 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1105 PM CDT Tue Apr 27 2021
TXZ047-048-052-053-280445-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
1105 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SCURRY...NORTHERN MITCHELL...
SOUTHEASTERN BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 1145 PM
CDT...
At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 14 miles north of Big Spring, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Snyder, Colorado City, Coahoma, Loraine, Colorado City Airport, J B
Thomas Reservoir, Inadale, Westbrook, Vincent, Hermleigh, Randalls
Corner, Winston Field, Cuthbert, Knapp, Buford, Dunn and Ira.
This includes Interstate 20 between mile markers 195 and 202, near
mile marker 206, and between mile markers 208 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3229 10135 3257 10145 3291 10091 3253 10066
3242 10066
TIME...MOT...LOC 0404Z 247DEG 36KT 3244 10138
87Special weather statement, Apr 27, 11:34 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1134 PM CDT Tue Apr 27 2021 TXZ061>063-067>069-075-280530- Midland TX-Pecos TX-Crane TX-Ector TX-Upton TX-Glasscock TX-Ward TX- 1134 PM CDT Tue Apr 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHWESTERN GLASSCOCK...SOUTHEASTERN ECTOR...SOUTHEASTERN WARD... SOUTHERN MIDLAND...NORTHWESTERN REAGAN...CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 1230 AM CDT... At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Grandfalls, or 21 miles southwest of Crane, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Midland, Crane, Grandfalls, Cotton Flat, Imperial Reservoir, Midkiff, Crane County Airport, Imperial, Skywest Airport, Pleasant Farms and Cordona Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3103 10265 3125 10296 3196 10209 3169 10172 TIME...MOT...LOC 0433Z 222DEG 46KT 3125 10267 87
Special weather statement, Apr 27, 11:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1137 PM CDT Tue Apr 27 2021
TXZ047-052-053-063-280515-
Mitchell TX-Glasscock TX-Howard TX-Borden TX-
1137 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK...SOUTHWESTERN
MITCHELL...SOUTH CENTRAL BORDEN...HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 1215 AM CDT...
At 1136 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Lomax, or 12 miles south of Big
Spring, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Big Spring, Coahoma, Forsan, Sand Springs, Lomax, Luther, Big Spring
Country Club, Big Spring McMahon-Wrinkle Airpark and Elbow.
This includes Interstate 20 between mile markers 164 and 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3220 10081 3208 10110 3209 10126 3201 10127
3188 10159 3208 10173 3209 10169 3217 10169
3258 10153
TIME...MOT...LOC 0436Z 242DEG 40KT 3207 10151
87Special weather statement, Apr 27, 11:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1149 PM CDT Tue Apr 27 2021
TXZ046>048-051-052-280530-
Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
1149 PM CDT Tue Apr 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lamesa, Ackerly, Gail, Lamesa Municipal Airport, Los Ybanez,
Sparenberg, Patricia, Arvana, Hancock, Tenmile, Vealmoor, Key and
Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3271 10104 3237 10193 3259 10212 3296 10183
3296 10144
TIME...MOT...LOC 0448Z 242DEG 40KT 3260 10179
87The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:19 PM CDT | Special Weather Statement | MAF | Howard | 56 min |
| Apr 27, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 58 min |
| Apr 27, 7:35 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Apr 27, 7:43 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Apr 27, 7:58 PM CDT | Tornado Warning | MAF | Scurry | 47 min |
| Apr 27, 7:59 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 34 min |
| Apr 27, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 40 min |
| Apr 27, 8:31 PM CDT | Special Weather Statement | MAF | Howard | 44 min |
| Apr 27, 9:24 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
| Apr 27, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 53 min |
| Apr 27, 10:22 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Apr 27, 11:34 PM CDT | Special Weather Statement | MAF | Crane, Midland | 56 min |
| Apr 27, 11:37 PM CDT | Special Weather Statement | MAF | Howard | 38 min |
| Apr 27, 11:40 PM CDT | Areal Flood Advisory | MAF | Crane, Glasscock, Midland, Pecos, Upton | 3 hr |
| Apr 28, 12:08 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell, Scurry | 3 hr |
| Apr 28, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell, Scurry | 60 min |
| Apr 28, 12:36 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Pecos, Reagan, Upton | 54 min |
| Apr 28, 1:33 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Midland, Mitchell | 57 min |
| Apr 28, 3:49 AM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| Apr 28, 4:24 AM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Apr 28, 5:00 AM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Apr 28, 4:13 PM CDT | Special Weather Statement | MAF | Howard | 47 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 39 min |
| Apr 28, 4:52 PM CDT | Special Weather Statement | MAF | Glasscock | 38 min |
| Apr 28, 4:54 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 51 min |
| Apr 28, 5:08 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 26 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 63 min |
| Apr 28, 5:39 PM CDT | Special Weather Statement | MAF | Borden | 66 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.